Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/6096
Title: Implicit Runge-Kutta methods for Lipschitz continuous ordinary differential equations
Authors: Chen, X 
Mahmoud, S
Keywords: Implicit Runge–Kutta method
Slanting Newton method
Nonsmooth equations
Ordinary differential equation
Issue Date: 2008
Publisher: Society for Industrial and Applied Mathematics
Source: SIAM journal on numerical analysis, 2008, v. 46, no. 3, p. 1266–1280 How to cite?
Journal: SIAM journal on numerical analysis 
Abstract: Implicit Runge–Kutta (IRK) methods for solving the nonsmooth ordinary differential equation (ODE) involve a system of nonsmooth equations. We show superlinear convergence of the slanting Newton method for solving the system of nonsmooth equations. We prove the slanting differentiability and give a slanting function for the involved function. We develop a new code based on the slanting Newton method and the IRK method for nonsmooth ODEs arising from structural oscillation and pounding. We show that the new code is efficient for solving a nonsmooth ODE model for the collapse of the Tacoma Narrows suspension bridge and simulating 13 different earthquakes.
URI: http://hdl.handle.net/10397/6096
ISSN: 0036-1429 (print)
1095-7170 (online)
DOI: 10.1137/070688699
Rights: © 2008 Society for Industrial and Applied Mathematics
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Chen_Implicit_Runge-Kutta_Lipschitz.pdf283.48 kBAdobe PDFView/Open
Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

9
Last Week
0
Last month
0
Citations as of Sep 10, 2017

WEB OF SCIENCETM
Citations

6
Last Week
0
Last month
0
Citations as of Sep 20, 2017

Page view(s)

90
Last Week
2
Last month
Checked on Sep 17, 2017

Download(s)

99
Checked on Sep 17, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.